Alert archive / Alabama / Frost Advisories in 2015
Frost Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 14, 2015, 12:30 PM CST for 30 counties in Alabama. It took effect at Nov 15, 2015, 1:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 12:30 PM CST (18:30 UTC)
- In effect from
- Nov 15, 2015, 1:00 AM CST
- Expired
- Nov 15, 2015, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 30 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -249 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 14, 11:16 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 14, 11:16 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 AM CST SAT NOV 14 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... BOY IS IT DRY OUT THERE THIS MORNING. DEWPOINTS ARE ALREADY COMING IN SEVERAL DEGREES BELOW GUIDANCE AND SEE NO REASON AS TO THOSE DEWPOINTS RISING MUCH DURING THE AFTERNOON. MADE SOME MAJOR ADJUSTMENTS HERE. THESE CHANGES RESULTED IN A NEED FOR A RED FLAG WARNING TO BE HOISTED FOR MUCH OF CENTRAL ALABAMA AS RH VALUES WILL LIKELY BE BELOW 25 PERCENT FOR A GOOD PORTION OF THE AFTERNOON. AS WE MOVE INTO TONIGHT NOT MUCH HAS CHANGED FROM PREVIOUS THINKING. OVERALL NOT AS CHILLY AS THIS MORNING...BUT A FEW LOCATIONS WILL STILL SEE A CHANCE AT SEEING TEMPERATURES DROP TO OR BELOW FREEZING...BUT THE DURATION WILL NOT BE AS LONG. QUESTIONS INTO EXACT PLACEMENT OF THE FROST ADVISORY IS BEING CONTEMPLATED AND WILL BE ISSUED WITH THE AFTERNOON FORECAST. 16 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS FOR THE NEXT 24 HOURS...WITH WINDS BEING THE ISSUE. 16 && .FIRE WEATHER... COOLER AND DRIER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. RH VALUES ARE FORECAST TO APPROACH FIRE WEATHER CRITERIA THIS AFTERNOON FOR PORTIONS OF CENTRAL ALABAMA. RAIN CHANCES WILL RETURN MIDWEEK AHEAD OF OUR NEXT SYSTEM. && .PREV DISCUSSION... /ISSUED 358 AM CST SAT NOV 14 2015/ SUNDAY THROUGH FRIDAY... UPPER LEVEL RIDGING AMPLIFIES ACROSS THE EASTERN CONUS AS A TROUGH DEEPENS ALONG THE PACIFIC COAST ON SUNDAY. SOUTHWESTERLY FLOW AND INCREASING THICKNESSES WILL RESULT IN WARMING TEMPERATURES THROUGH THE BEGINNING OF THE WEEK. THE RIDGE AXIS SHIFTS EAST OF THE AREA MONDAY AND WEAK IMPULSES WITHIN SOUTHWESTERLY FLOW NUDGE CLOSER TO THE AREA. MONDAY NIGHT AND INTO TUESDAY...HIGHER MOISTURE RETURNS TO THE AREA AS THE TROUGH NOW SITS OVER THE PLAINS. WILL BRING RAIN BACK TO THE AREA...WITH BEST CHANCES IN THE WEST. WEDNESDAY...THE CLOSED LOW TROUGH AND ASSOCIATED SURFACE LOW LIFT INTO THE GREAT LAKES AND PUSH A FRONT THROUGH CENTRAL ALABAMA. ALTHOUGH LATEST MODEL SOLUTIONS ARE IN GOOD AGREEMENT THIS MORNING...THERE HAS BEEN QUITE A BIT OF VARIATION IN TIMING. DESPITE THE DAYTIME FRONTAL TIMING...INSTABILITIES REMAIN CONSERVATIVE DUE TO QUICKLY SATURATING COLUMNS AND WEAK LAPSE RATES. WIND FIELDS ARE STRONG AND FAVORABLE FOR STORMS...AND EXPECT STRONG LIFT ALONG THE FRONT EVEN THROUGH THE PARENT SYSTEM AND BETTER DYNAMICS ARE LIFTING AWAY FROM THE AREA. WILL CONTINUE TO HIGHLIGHT TS IN THE FORECAST...AND MONITOR FOR CHANGES THAT WARRANT A MENTION OF SEVERE IMPACTS IN OTHER GRAPHICS/PRODUCTS. AIRMASS DRIES OUT QUICKLY AS HIGH PRESSURE FROM THE PACIFIC BUILDS ACROSS THE SOUTHEAST...LEADING TO COOLER TEMPERATURES FOR THE END OF THE WEEK. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 32 63 41 67 / 0 0 0 0 10 ANNISTON 62 34 64 41 67 / 0 0 0 0 10 BIRMINGHAM 64 36 64 46 68 / 0 0 0 0 10 TUSCALOOSA 67 38 66 46 71 / 0 0 0 0 10 CALERA 65 37 64 46 69 / 0 0 0 0 10 AUBURN 63 37 63 44 68 / 0 0 0 0 10 MONTGOMERY 67 38 67 46 72 / 0 0 0 0 10 TROY 65 37 67 46 72 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR AUTAUGA- BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-CHILTON- CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LEE-LOWNDES-MACON-MARENGO-MONTGOMERY-PERRY-PIKE- RANDOLPH-RUSSELL-SHELBY-ST. CLAIR-TALLADEGA-TALLAPOOSA- TUSCALOOSA-WALKER-WINSTON. &&
Hazardous weather outlook, Nov 14, 10:36 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1036 AM CST SAT NOV 14 2015 ALZ011>015-017>050-151945- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1036 AM CST SAT NOV 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT ACROSS A GOOD PORTION OF CENTRAL FOR A FEW HOURS THIS AFTERNOON...WHICH MAY RESULT IN A HIGH FIRE DANGER. NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN NEAR SUNRISE SUNDAY MORNING ACROSS NORTHEAST CENTRAL ALABAMA...ESPECIALLY IN THE TYPICALLY COOLER LOCATIONS AND VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL BE NEAR FREEZING ACROSS THE NORTHEAST THRU SUNRISE SUNDAY MORNING...BUT TEMPERATURES WILL WARM QUICKLY THRU THE MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:30 AM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 29 more | 7 hr |
| Nov 14, 12:30 PM CST | Freeze Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more | 19 hr |
Nearby
Frost Advisories in Alabama, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.